Alert archive / Oregon / High Wind Warnings in 2005

High Wind Warning 11, NWS Medford, OR

December 24, 2005Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Dec 24, 2005, 11:19 PM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 10 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 24, 2005, 11:19 PM PST (07:19 UTC)
Expired
Dec 25, 2005, 9:05 AM PST
In force
10 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 24, 11:45 PM PSTNON-TSTM WND GST 65N Langlois, ORSPOTTER REPORTED AT 1145 PM PST.
Dec 24, 11:52 PM PSTNON-TSTM WND GST 681 W Bandon, ORAT 1152 PM PST.
Dec 25, 1:05 AM PSTNON-TSTM WND GST 503 Sse Coos Bay, ORREALLY STRONG WINDS.
Dec 25, 1:35 AM PSTNON-TSTM WND GST 358 Nne Coos Bay, ORSTEADY WIND WITH GUSTS IN HIGH 50S. REALLY BAD STORM HAVE NOT SEEN ONE THIS BAD IN WHILE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 7.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2005-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2005-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 250719
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1119 PM PST SAT DEC 24 2005

ORZ021-022-251200-
/O.NEW.KMFR.HW.W.0011.051225T0719Z-051225T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1119 PM PST SAT DEC 24 2005

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE SOUTH
OREGON COAST.

ALONG THE BEACHES AND HEADLANDS...SOUTH WINDS OF 25 TO 45 MPH WITH
GUSTS BETWEEN 60 AND 70 MPH CAN BE EXPECTED THROUGH 4 AM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. THIS STRONG CAN CAUSE DAMAGE TO TREES AND STRUCTURES.
IT WILL ALSO MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


$$

CAZ081-251530-
/O.CON.KMFR.WI.Y.0008.000000T0000Z-051225T2000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1119 PM PST SAT DEC 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY FOR THE
SHASTA VALLEY.

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50
MPH ARE OCCURRING IN THE SHASTA VALLEY. WINDS WILL DECREASE TO 10
TO 25 MPH WITH GUSTS TO 35 MPH SUNDAY AFTERNOON.

THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS76 KMFR 251212
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
412 AM PST SUN DEC 25 2005

ORZ021-022-252015-
/O.EXT.KMFR.HW.W.0011.000000T0000Z-051226T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
412 AM PST SUN DEC 25 2005

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

ALONG THE BEACHES AND HEADLANDS OF SOUTHERN OREGON...SOUTH WINDS OF 25
TO 45 MPH WITH GUSTS BETWEEN 60 AND 70 MPH CAN BE EXPECTED THROUGH
10 PM THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. THIS STRONG CAN CAUSE DAMAGE TO TREES AND
STRUCTURES. IT WILL ALSO MAKE DRIVING VERY DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ081-252015-
/O.EXT.KMFR.WI.Y.0008.000000T0000Z-051226T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
412 AM PST SUN DEC 25 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY FOR CENTRAL SISKIYOU COUNTY IS NOW IN EFFECT
UNTIL 10 PM PST THIS EVENING.

SOUTH TO SOUTHEAST WINDS IN THE SHASTA VALLEY WILL BE 15 TO 30
MPH THIS MORNING THEN BECOME 25 TO 35 MPH WITH GUSTS TO AROUND 45
MPH THIS AFTERNOON THROUGH THIS EVENING. WINDS WILL BE STRONGEST
NEAR WEED.

THIS STRONG WIND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
DW
000 
WWUS76 KMFR 251705
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PST SUN DEC 25 2005

...WINDS HAVE DECREASED THIS MORNING AND ARE NOT EXPECTED TO PICK
UP AGAIN UNTIL LATER TODAY WITH THE APPROACH OF THE NEXT FRONT...

ORZ021-022-251815-
/O.CAN.KMFR.HW.W.0011.000000T0000Z-051226T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
905 AM PST SUN DEC 25 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 

$$

CAZ081-251815-
/O.CAN.KMFR.WI.Y.0008.000000T0000Z-051226T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
905 AM PST SUN DEC 25 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

$$

MUNDELL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 24, 8:30 PM PST, 2 hours 49 minutes earlier.

Area forecast discussion, Dec 24, 8:30 PM PST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
830 PM PST SAT DEC 24 2005

.DISCUSSION...AREAS OF FOG PERSIST IN THE ROGUE VALLEY DESPITE 00Z
KMFR SOUNDING SHOWING 28 KTS OF WIND AT 2000 FEET MSL...JUST 700
FEET ABOVE VALLEY FLOOR. EXPECT FOG TO THIN AS FRONT MOVES THROUGH
TONIGHT. NEXT ORGANIZED SYSTEM TO MOVE ONSHORE TOMORROW AFTERNOON.
CURRENT FORECAST PAINTS A BROAD BRUSH OF HIGH POPS THROUGH ALL OF
CHRISTMAS DAY. MIGHT WANT TO REDUCE POPS A BIT DURING EARLY HALF OF
CHRISTMAS DAY TO BETTER EMPHASIZE THE BEST CHANCES FOR PCPN AND
BETTER DEPICT THE NEXT SYSTEM MOVING ONSHORE.

&&

.AVIATION...AREAS OF IFR IN ROGUE VALLEY DUE TO FOG MAINLY FROM
MEDFORD
TO GRANTS PASS. IFR CONDITIONS WITH WIDESPREAD MOUNTAIN OBSCURATION
DEVELOP
TONIGHT IN NORTHERN CALIFORNIA AS SYSTEM COMES ONSHORE.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
CA...WINTER STORM WATCH SUNDAY EVENING THROUGH MONDAY MORNING
     CAZ080-082-083.
     WIND ADVISORY SHASTA VALLEY SATURDAY NIGHT THROUGH SUNDAY
MORNING.
     SMALL CRAFT ADVISORY...OR/CA BORDER TO PT. ST GEORGE CA 0-60
NM.

&&

SARGE

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Dec 24, 7:00 AM PST, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
700 AM PST SAT DEC 24 2005

CAZ081-251400-
CENTRAL SISKIYOU COUNTY-
700 AM PST SAT DEC 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 12 NOON MONDAY. SEE
PDXNPWMFR FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND ADVISORY ENDS AT 12 NOON SUNDAY. OTHERWISE NO HAZARDOUS WEATHER
IS EXPECTED.

CAZ084-085-ORZ027>031-251400-
MODOC COUNTY-NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-CENTRAL
AND EASTERN LAKE COUNTY-KLAMATH BASIN-MODOC COUNTY-NORTHERN AND
EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-SOUTH CENTRAL OREGON
CASCADES-
700 AM PST SAT DEC 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SIGNIFICANT SNOW IS EXPECTED IN AREAS OF SOUTHEAST OREGON AND
NORTHEAST CALIFORNIA SUNDAY THROUGH MONDAY. SEE PDXSPSMFR
FOR FURTHER INFORMATION. OTHERWISE NO SIGNIFICANT WEATHER IS
EXPECTED.

CAZ080-082-083-251400-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
700 AM PST SAT DEC 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINTER STORM WATCH FOR SUNDAY EVENING THROUGH MONDAY MORNING ABOVE
4500 FEET. SEE PDXWSWMFR FOR FURTHER INFORMATION. OTHERWISE NO
SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

ORZ027>031-251400-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
700 AM PST SAT DEC 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SIGNIFICANT SNOW EXPECTED IN AREAS OF SOUTHERN OREGON. SEE
PDXSPSMFR FOR FURTHER INFORMATION. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

ORZ024-026-251400-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
700 AM PST SAT DEC 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON

.DAY ONE...TODAY

A RIVER STATEMENT FOR SELECT SOUTHWEST OREGON RIVERS. SEE PDXFLSMFR
FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

PZZ370-373-376-251400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
700 AM PST SAT DEC 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE FORCE WINDS EXPECTED TUESDAY AND WEDNESDAY. SEE
PDXCWFMFR FOR FURTHER INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED.

PZZ350-353-356-251400-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
700 AM PST SAT DEC 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE FORCE WINDS EXPECTED WEDNESDAY. SEE PDXCWFMFR FOR FURTHER
INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

GERIG

In the hours before

Local storm report, Dec 24, 8:34 PM PST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
834 PM PST SAT DEC 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     1 SE BROOKINGS          42.05N 124.28W
12/24/2005  51 MPH           CURRY              OR   TRAINED SPOTTER

            ACCOMPANIED BY HEAVY RAIN.

&&

DW
Local storm report, Dec 24, 10:00 PM PST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1000 PM PST SAT DEC 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     NON-TSTM WND DMG 1 W BANDON              43.11N 124.43W
12/24/2005                   COOS               OR   TRAINED SPOTTER

            WIND GUST OF 53 MPH AT 950 PM PST

&&

SARGEANT
Local storm report, Dec 24, 11:16 PM PST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1116 PM PST SAT DEC 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     NON-TSTM WND DMG 2 SSE COOS BAY          43.36N 124.21W
12/24/2005                   COOS               OR   TRAINED SPOTTER

            REPORTED WIND GUST OF 61 MPH AT 1052 PM. ALSO GUST OF 55
            MPH AT 1005 PM.

&&

GERIG

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 4:29 AM PSTSnow AdvisoryMFRDouglas, Jackson, Josephine, Klamath, Lake27 hr
Dec 25, 10:05 AM PSTHigh Wind WarningMFRCoos, Curry, Douglas12 hr
Dec 25, 1:35 PM PSTHigh Wind WatchMFRCoos, Curry, Douglas15 hr

Nearby

High Wind Warnings in Oregon, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.